Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 56, NWS Tulsa, OK

May 12, 2017Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 12, 2017, 6:26 AM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
May 12, 2017, 6:26 AM CDT (11:26 UTC)
Expired
May 13, 2017, 8:44 PM CDT
In force
38 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Caney River near Collinsville (CVLO2).

Action stage
26 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07175550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

483 
WGUS44 KTSA 121126
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
626 AM CDT Fri May 12 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
OKC131-143-121926-
/O.NEW.KTSA.FL.W.0056.170512T1126Z-170513T0600Z/
/CVLO2.1.ER.170512T1100Z.170512T1200Z.170513T0000Z.NO/
626 AM CDT Fri May 12 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Caney River near Collinsville
* until late tonight, or until the warning is cancelled.
* At  5:30 AM Friday, the stage was 25.95 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...The Caney River near Collinsville is expected to rise 
  above flood stage this morning and rise to near 26.1 feet. The 
  river is expected to fall below flood stage this evening.
* Impact...At 26.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$
7 follow-up statements
667 
WGUS44 KTSA 121324
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
824 AM CDT Fri May 12 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Oklahoma...

  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
OKC113-143-122124-
/O.NEW.KTSA.FL.W.0057.170512T1614Z-170514T0356Z/
/SPEO2.2.ER.170512T1614Z.170513T0600Z.170513T2156Z.NO/
824 AM CDT Fri May 12 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Bird Creek near Sperry
* until Saturday evening, or until the warning is cancelled.
* At  8:00 AM Friday, the stage was 18.97 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The Bird Creek near Sperry is expected to rise above 
  flood stage late this morning and continue to rise to near 24.9 
  feet late tonight. The river is expected to fall below flood stage
  Saturday afternoon.
* Impact...At 24.0 feet, moderate flooding occurs in rural areas from 
  Skiatook to Turley.
 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC131-143-122124-
/O.EXT.KTSA.FL.W.0056.000000T0000Z-170514T0336Z/
/CVLO2.2.ER.170512T1034Z.170512T1800Z.170513T2136Z.NO/
824 AM CDT Fri May 12 2017

...Forecast flooding increased from Minor to Moderate severity...

The Flood Warning continues for 
 The Caney River near Collinsville
* until Saturday evening, or until the warning is cancelled.
* At  7:30 AM Friday, the stage was 27.46 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Caney River near Collinsville will continue rising 
  to near 30.2 feet this afternoon. The river will fall below flood 
  stage Saturday afternoon.
* Impact...At 31.0 feet, widespread moderate flooding occurs. Rural 
  roads near the Caney River become impassable.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$
186 
WGUS84 KTSA 121923
FLSTSA
Flood Statement
National Weather Service Tulsa OK
223 PM CDT Fri May 12 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
  Neosho River near Commerce affecting Ottawa County. 
  
  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC113-143-130323-
/O.EXT.KTSA.FL.W.0057.000000T0000Z-170513T1830Z/
/SPEO2.2.ER.170512T1445Z.170513T0000Z.170513T1230Z.NO/
223 PM CDT Fri May 12 2017

The Flood Warning continues for
  The Bird Creek near Sperry.
* until Saturday afternoon, or until the warning is cancelled.
* At  2:00 PM Friday, the stage was 23.79 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...Bird Creek near Sperry will continue rising to near 
  24.9 feet this evening. The river is expected to fall below flood 
  stage Saturday morning.
* Impact...At 24.0 feet, moderate flooding occurs in rural areas from 
  Skiatook to Turley. Area roads may be flooded.
 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC131-143-130323-
/O.EXT.KTSA.FL.W.0056.000000T0000Z-170514T0430Z/
/CVLO2.2.ER.170512T1034Z.170512T1830Z.170513T2230Z.NO/
223 PM CDT Fri May 12 2017

...Flood Warning extended until Saturday evening...

The Flood Warning continues for
  The Caney River near Collinsville.
* until Saturday evening, or until the warning is cancelled.
* At  1:30 PM Friday, the stage was 29.66 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring but the river is cresting.
* Forecast...The Caney River near Collinsville will begin to falling
  this afternoon and will continue falling to below flood stage by
  Saturday afternoon.
* Impact...At 29.0 feet, moderate agricultural flooding occurs. Rural 
  roads near the main channel may become impassable.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$

OKC115-130323-
/O.EXT.KTSA.FL.W.0054.000000T0000Z-170515T2010Z/
/COMO2.2.ER.170512T0536Z.170514T0000Z.170515T1410Z.NO/
223 PM CDT Fri May 12 2017

...Flood Warning extended until Monday afternoon...

The Flood Warning continues for
  The Neosho River near Commerce.
* until Monday afternoon, or until the warning is cancelled.
* At  1:30 PM Friday, the stage was 18.04 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 20.1 feet Saturday evening. The river is expected to fall 
  below flood stage late Monday morning.
* Impact...At 20.0 feet, moderate agricultural flooding occurs. 
  Riverview Park experiences moderate flooding. State Highway 125 
  near the fairgrounds will be closed.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC101-130323-
/O.EXT.KTSA.FL.W.0023.000000T0000Z-170517T1200Z/
/MKGO2.1.ER.170428T1009Z.170514T1800Z.170517T0600Z.NO/
223 PM CDT Fri May 12 2017

The Flood Warning continues for
  The Arkansas River near Muskogee.
* until Wednesday morning, or until the warning is cancelled.
* At  2:00 PM Friday, the stage was 27.94 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River near Muskogee is expected to remain 
  near flood stage and then may rise to near 30.2 feet by early Sunday
  afternoon. The river is expected to fall back to near flood stage 
  Tuesday. This forecast will likely be adjusted as upstream releases
  change. Conintue to monitor updated forecasts.
* Impact...At 30.0 feet, a boating marina north of OG&E power plant is
  flooded. Some agricultural lands are flooded.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$

OKC105-121953-
/O.CAN.KTSA.FL.W.0055.000000T0000Z-170513T0600Z/
/LEPO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
223 PM CDT Fri May 12 2017

The Flood Warning is cancelled for
  The Verdigris River near Lenapah.
* At  2:00 PM Friday, the stage was 28.50 feet.
* Flood stage is 30.0 feet.
* Forecast...The Verdigris River near Lenapah will crest below flood 
  stage near 28.7 feet this evening. Therefore, this warning is 
  cancelled.

 
&&
 
LAT...LON 3700 9550 3671 9548 3671 9564 3700 9568

$$
961 
WGUS84 KTSA 130220
FLSTSA
Flood Statement
National Weather Service Tulsa OK
920 PM CDT Fri May 12 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC113-143-131020-
/O.EXT.KTSA.FL.W.0057.000000T0000Z-170513T1851Z/
/SPEO2.2.ER.170512T1445Z.170512T2230Z.170513T1251Z.NO/
920 PM CDT Fri May 12 2017

...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for
  The Bird Creek near Sperry.
* until Saturday afternoon, or until the warning is cancelled.
* At  9:00 PM Friday, the stage was 24.30 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Bird Creek near Sperry will continue falling to 
  below flood stage by Saturday morning.
* Impact...At 24.0 feet, moderate flooding occurs in rural areas from 
  Skiatook to Turley.
 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC131-143-131020-
/O.EXT.KTSA.FL.W.0056.000000T0000Z-170515T1330Z/
/CVLO2.2.ER.170512T1034Z.170512T2230Z.170515T0730Z.NO/
920 PM CDT Fri May 12 2017

...Flood Warning extended until Monday morning...
The Flood Warning continues for
  The Caney River near Collinsville.
* until Monday morning, or until the warning is cancelled.
* At  8:30 PM Friday, the stage was 29.73 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Caney River near Collinsville will continue falling 
  to below flood stage by Monday before dawn .
* Impact...At 29.0 feet, moderate agricultural flooding occurs. Rural 
  roads near the main channel may become impassable.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$

OKC101-131020-
/O.EXT.KTSA.FL.W.0023.000000T0000Z-000000T0000Z/
/MKGO2.1.ER.170428T1009Z.170514T1800Z.000000T0000Z.NO/
920 PM CDT Fri May 12 2017

...Flood Warning extended until further notice...
The Flood Warning continues for
  The Arkansas River near Muskogee.
* until further notice, or until the warning is cancelled.
* At  9:00 PM Friday, the stage was 27.17 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River near Muskogee is expected to remain 
  near flood stage and then may rise to near 30.6 feet by early Sunday 
  afternoon. The river is expected to fall back to near flood stage 
  Tuesday. This forecast will likely be adjusted as upstream releases 
  change. Continue to monitor updated forecasts.
* Impact...At 31.0 feet, a boating marina north of the OG&E power 
  plant is flooded. Areas on the grounds of the OG&E power plant may 
  be threatened. Some agricultural lands are flooded.
 
&&
 
LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537

$$

Lacy
817 
WGUS84 KTSA 130711
FLSTSA
Flood Statement
National Weather Service Tulsa OK
211 AM CDT Sat May 13 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
OKC131-143-131511-
/O.EXT.KTSA.FL.W.0056.000000T0000Z-170515T1648Z/
/CVLO2.2.ER.170512T1034Z.170512T2230Z.170515T1048Z.NO/
211 AM CDT Sat May 13 2017

...Flood Warning extended until Monday morning...
The Flood Warning continues for
  The Caney River near Collinsville.
* until Monday morning, or until the warning is cancelled.
* At 1:30 AM Saturday, the stage was 29.21 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Caney River near Collinsville will continue falling 
  to below flood stage by early Monday morning.
* Impact...At 29.0 feet, moderate agricultural flooding occurs. Rural 
  roads near the main channel may become impassable.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$
012 
WGUS84 KTSA 131404
FLSTSA
Flood Statement
National Weather Service Tulsa OK
904 AM CDT Sat May 13 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
OKC131-143-132204-
/O.EXT.KTSA.FL.W.0056.000000T0000Z-170514T1047Z/
/CVLO2.2.ER.170512T1034Z.170512T2230Z.170514T0447Z.NO/
904 AM CDT Sat May 13 2017

The Flood Warning continues for
  The Caney River near Collinsville.
* until late tonight, or until the warning is cancelled.
* At  8:30 AM Saturday, the stage was 28.26 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Caney River near Collinsville will continue falling 
  to below flood stage by tonight.
* Impact...At 28.0 feet, minor agricultural flooding occurs. County 
  roads north of Collinsville become impassable.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$
731 
WGUS84 KTSA 131914
FLSTSA
Flood Statement
National Weather Service Tulsa OK
214 PM CDT Sat May 13 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
OKC131-143-140314-
/O.EXT.KTSA.FL.W.0056.000000T0000Z-170514T0723Z/
/CVLO2.2.ER.170512T1034Z.170512T2230Z.170514T0123Z.NO/
214 PM CDT Sat May 13 2017

The Flood Warning continues for
  The Caney River near Collinsville.
* until late tonight, or until the warning is cancelled.
* At  1:30 PM Saturday, the stage was 27.25 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Caney River near Collinsville will continue falling 
  to below flood stage by this evening.
* Impact...At 27.0 feet, minor agricultural flooding occurs. County 
  roads north of Collinsville may be covered with water.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$
575 
WGUS84 KTSA 140144
FLSTSA
Flood Statement
National Weather Service Tulsa OK
844 PM CDT Sat May 13 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
OKC131-143-140214-
/O.CAN.KTSA.FL.W.0056.000000T0000Z-170514T0723Z/
/CVLO2.2.ER.170512T1034Z.170512T2230Z.170513T2243Z.NO/
844 PM CDT Sat May 13 2017

The Flood Warning is cancelled for
  The Caney River near Collinsville.
* At  7:30 PM Saturday, the stage was 25.38 feet.
* Flood stage is 26.0 feet.
* The river fell below flood stage late this afternoon.
* Forecast...The Caney River near Collinsville will continue falling 
  and remain below flood stage.
* Impact...At 26.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 12, 3:45 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 12, 3:45 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
345 AM CDT Fri May 12 2017

.DISCUSSION...
Main line of showers and thunderstorms continue to move off to the
east into southern Missouri and Arkansas as wrap-around showers and
isolated t-storms rotate into north-central Oklahoma overnight.
Currently, drizzle and light rain showers between the two main areas
of convection but wrap-around activity may pick up a bit as it nears
northeast OK due to a few hundred joules of elevated instability.
This activity will also move eastward through the morning hours with
precipitation decreasing across the CWA by early afternoon. Cloudy
conditions will hang around a bit longer and we likely won't clear
out until late this afternoon and evening.

We can then look forward to another beautiful spring weekend with
temperatures in the upper 70s to low 80s. With dry conditions
expected through about midweek, any outdoor chores should be tackled
this weekend or early in the upcoming workweek. Precipitation moves
back in Tuesday night/Wednesday morning as slight wave moves through
the flow. Severe threat looks low with this midweek system, but a
deepening trough over the Great Basin will bring another chance for
storms beginning around Thursday/Friday. Associated cold front will
stall for a time and provide a focus for several rounds of showers
and thunderstorms heading into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  53  78  56 /  30   0   0   0
FSM   73  54  79  56 /  60   0   0   0
MLC   73  54  79  56 /  30   0   0   0
BVO   74  50  78  53 /  20   0   0   0
FYV   69  49  74  53 /  60   0   0   0
BYV   69  50  75  53 /  60   0   0   0
MKO   72  52  78  55 /  50   0   0   0
MIO   73  51  77  54 /  40   0   0   0
F10   73  54  78  56 /  30   0   0   0
HHW   73  56  80  56 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....11
Hazardous weather outlook, May 12, 4:54 AM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 AM CDT Fri May 12 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 AM CDT Fri May 12 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and a few thunderstorms continue to wraparound the upper
low across eastern Oklahoma early this morning. This activity
will persist through the morning and gradually taper off this
afternoon as the upper system moves southeast of the region.

While some locally moderate to heavy rain will be possible...
severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY through MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Quiet...drier and warmer weather is setting up for the weekend and into
early next week. Thunderstorm chances return by Tuesday night into
Thursday as a couple of upper systems affect the region. Some severe
weather appears possible...and we'll continue to refine the forecast
over the next several days.

weather.gov/tulsa Contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:01 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes44 min
May 11, 7:11 PM CDTSpecial Weather StatementTSAWagoner34 min
May 11, 7:14 PM CDTSpecial Weather StatementTSAMcIntosh31 min
May 11, 7:27 PM CDTSpecial Weather StatementTSAMuskogee33 min
May 11, 7:30 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa30 min
May 11, 7:33 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware42 min
May 11, 7:41 PM CDTSpecial Weather StatementTSAPittsburg34 min
May 11, 8:02 PM CDTSpecial Weather StatementTSACherokee28 min
May 11, 8:04 PM CDTRiver Flood WarningTSANowata36 hr
May 11, 8:17 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee43 min
May 12, 8:24 AM CDTRiver Flood WarningTSAOsage, Tulsa39 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.